MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE, FIXATION, BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of device breakage is reported to be six weeks after date of implantation.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history records review has been requested.Code (b)(4) used to capture surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgery on (b)(6) 2018, the locking compression plate (lcp) straight wrist plate was noted to be broken in half at the middle combination hole.The break was reported to have occurred six weeks after the lcp was implanted along with a volar rim plate on (b)(6) 2018, to treat a distal radius fracture.The distal portion of the lcp and three unknown screws were removed.The proximal portion of the lcp along with unknown screws and the volar rim plate stayed in the patient.The procedure was completed successfully with no surgical delay.Good patient outcome was reported.Concomitant devices: 2.4mm va locking screw stardrive 12mm (part: 02.210.112, lot: unknown, quantity: 1), 2.4mm locking screw slf-tpng with stardrive recess 10mm (part: 212.810, lot: unknown, quantity: 1), 2.4mm cortex screw slf-tpng with t8 stardrive recess 12mm (part 201.762, lot: unknown, quantity: 1) this report is for a 2.4mm lcp® straight wrist plate 170mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgery on (b)(6) 2018, the locking compression plate (lcp) straight wrist plate was noted to be broken in half at the middle combination hole with a broken locking screw.The break was reported to have occurred six weeks after the lcp was implanted together with a volar rim plate on (b)(6) 2018, to treat a distal radius fracture.The volar rim plate remained in the patient.The distal portion of the lcp and three unknown screws were removed.The proximal portion of the lcp along with unknown screws stayed in the patient.The procedure was completed successfully.There was no surgical delay.Good patient outcome was reported.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity# 3).
 
Event or Problem Description
Concomitant device reported: screw (part 02.210.112, lot unknown, quantity 1); screw (part 212.810, lot unknown, quantity 1); screw (part 201.762, lot unknown, quantity 1) when the returned devices were received by the manufacturer, it was noted there was additional unknown screw that was returned broken.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: part of the device remained in the patient; device not considered explanted during the procedure on (b)(6) 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part number: sd242.003; lot number: 7109400; part manufacture date: 19-dec-2012; manufacturing location: elmira; part expiration date: n/a; nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.4mm lcp straight wrist plate 170mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary: customer quality investigation: the following investigations were performed: broken: visual inspection: visual inspection performed on the returned wrist plate observed that the plate was broken at one of its 2nd distal combination hole.Only one piece of broken plate was received, the other broken half portion was not received at customer quality.The complaint condition agree with the complaint condition and the complaint condition was confirmed.Drawing review: based on the date of manufacture the device drawings reflecting the current and manufactured revision were reviewed.Dimensional analysis and document/specification review: dimensional inspection performed measured the plate thickness at the broken portion as 2.57 mm (ca-814) which is within the specification of 2.4 mm to 2.7 mm per inspection sheets.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Also based off the dhr review, no issues with the material that would contribute to this complaint condition were identified.Conclusion: a definitive root cause for the device breakage could not be determined from the provided information.However, it is likely that any unintended excessive forces during patient¿s post-op activities could have contributed to this complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7621231
Report Number2939274-2018-52566
Device Sequence Number11108476
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Device Lot Number7109400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer07/18/2018
07/20/2018
07/23/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/19/2018
07/20/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight27